抗血小板療法中に下顎亀裂骨折に継発した血腫によって気道閉塞を発症した1例 [in Japanese] A case of airway obstruction caused by hematoma following a mandibular fissured fracture in a patient receiving antiplatelet therapy [in Japanese]
Access this Article
Search this Article
We report a case of airway obstruction caused by hematoma of the mouth floor following a mandibular fissured fracture due to a fall in a patient receiving antiplatelet therapy.<BR>An 83-year-old man receiving antiplatelet therapy, fell down, resulting in a mandibular fissured fracture and hematoma of the mouth floor. Airway obstruction developed rapidly 4 hours after the fall. Intubation of the airway was performed under endoscopic guidance, with the use of hemostatic drugs and steroids. CT showed a fissured fracture in the mandible and airway obstruction of the oropharynx. Hemorrhage was treated by stopping antiplatelet therapy and administering drugs. Because renal failure worsened, hemodialysis wasstarted. Hemorrhage of the mouth floor and narrowing of the airways recurred 45 days afterthe fall. Renal failure, anticoagulant treatment with hemodialysis, advanced age, poor healing of the wound, and stimulation due to food probably caused the hemorrhage.<BR>This case illustrates the risk of bleeding complications and the need for hemostasis including local treatment for injury, observation, and discontinuation of the responsible drug in patients receiving antithrombotic therapy. For airway obstruction due to bleeding complications, we recommend that patients are observed for at least 24 hours after injury.
- Journal of Oral Surgery Society of Japan
Journal of Oral Surgery Society of Japan 52(3), 187-190, 2006-03-20
Japanese Society of Oral and Maxillofacial Surgeons